Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 19, NWS Rapid City, SD

April 1, 201216 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Apr 1, 2012, 4:22 AM MDT for 16 counties in South Dakota. It took effect at Apr 1, 2012, 6:00 PM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2012, 4:22 AM MDT (10:22 UTC)
In effect from
Apr 1, 2012, 6:00 PM MDT
Expired
Apr 2, 2012, 6:00 PM MDT
In force
24 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 45 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
3457 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS73 KUNR 011022
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
422 AM MDT SUN APR 1 2012

...VERY WINDY TONIGHT AND MONDAY AFTER COLD FRONTAL PASSAGE...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS
TONIGHT...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH
MONDAY AFTERNOON.

SDZ001-002-012>014-025>027-030>032-041-042-072>074-012230-
/O.NEW.KUNR.WI.Y.0019.120402T0300Z-120402T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...STURGIS...UNION CENTER...HERMOSA
422 AM MDT SUN APR 1 2012

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
MONDAY. 

* WINDS WILL INCREASE EARLY THIS EVENING AND DIMINISH EARLY MONDAY
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-012230-
/O.NEW.KUNR.WI.Y.0019.120402T0600Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
422 AM MDT SUN APR 1 2012 /522 AM CDT SUN APR 1 2012/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 6 PM MDT /7 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 PM MDT /7 PM CDT/ MONDAY. 

* WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY
  EVENING.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
7 follow-up statements
680 
WWUS73 KUNR 011656
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1056 AM MDT SUN APR 1 2012

...VERY WINDY TONIGHT AND MONDAY AFTER COLD FRONTAL PASSAGE...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS TONIGHT...
BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH MONDAY
AFTERNOON.

SDZ001-002-012>014-025>027-030>032-041-042-072>074-020100-
/O.CON.KUNR.WI.Y.0019.120402T0300Z-120402T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...STURGIS...UNION CENTER...HERMOSA
1056 AM MDT SUN APR 1 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT MONDAY. 

* WINDS WILL INCREASE EARLY THIS EVENING AND DIMINISH EARLY 
  MONDAY AFTERNOON. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-020100-
/O.CON.KUNR.WI.Y.0019.120402T0600Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
1056 AM MDT SUN APR 1 2012 /1156 AM CDT SUN APR 1 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 PM MDT /7 PM CDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 PM MDT /7 PM CDT/ MONDAY. 

* WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY 
  EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
233 
WWUS73 KUNR 012034
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
234 PM MDT SUN APR 1 2012

...VERY WINDY TONIGHT AND MONDAY AFTER COLD FRONTAL PASSAGE...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS TONIGHT...
BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH MONDAY
AFTERNOON.

SDZ026-030-031-072-073-020400-
/O.UPG.KUNR.WI.Y.0019.120402T0300Z-120402T1800Z/
/O.NEW.KUNR.HW.W.0005.120402T0000Z-120402T1800Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER
234 PM MDT SUN APR 1 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
MONDAY.

* VERY WINDY CONDITIONS WILL DEVELOP THIS EVENING AND DIMINISH BY
  MONDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-027-032-041-042-074-020400-
/O.EXT.KUNR.WI.Y.0019.120402T0000Z-120402T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS...
PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA
234 PM MDT SUN APR 1 2012

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON
MDT MONDAY. 

* WINDS WILL INCREASE EARLY THIS EVENING THEN DIMINISH BY MONDAY
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-020400-
/O.EXT.KUNR.WI.Y.0019.120402T0300Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
234 PM MDT SUN APR 1 2012 /334 PM CDT SUN APR 1 2012/

...WIND ADVISORY NOW IN EFFECT FROM 9 PM MDT /10 PM CDT/ THIS
EVENING TO 6 PM MDT /7 PM CDT/ MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM MDT /10 PM CDT/ THIS
EVENING TO 6 PM MDT /7 PM CDT/ MONDAY. 

* WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY 
  EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
450 
WWUS73 KUNR 020320
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
920 PM MDT SUN APR 1 2012

...VERY WINDY CONDITIONS WILL CONTINUE...

.A STRONG COLD FRONT WILL CONTINUE SOUTH ACROSS THE NORTHERN
PLAINS TONIGHT...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA
THROUGH MONDAY AFTERNOON.

SDZ026-030-031-072-073-021130-
/O.CON.KUNR.HW.W.0005.000000T0000Z-120402T1800Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER
920 PM MDT SUN APR 1 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY. 

* VERY WINDY CONDITIONS WILL CONTINUE OVERNIGHT AND DIMINISH BY
  MONDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING. IF YOU ARE DRIVING...BE PREPARED FOR
SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE
CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS
THE ROAD.

&&

$$

SDZ001-002-012>014-025-027-032-041-042-074-021130-
/O.CON.KUNR.WI.Y.0019.000000T0000Z-120402T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS...
PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA
920 PM MDT SUN APR 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY. 

* WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...DIMINISHING BY
  MONDAY AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-021130-
/O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
920 PM MDT SUN APR 1 2012 /1020 PM CDT SUN APR 1 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
MONDAY. 

* WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY 
  EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

JC
792 
WWUS73 KUNR 020859
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
259 AM MDT MON APR 2 2012

...VERY WINDY CONDITIONS WILL CONTINUE...

.A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE NORTHERN
PLAINS TODAY...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA
THROUGH MONDAY AFTERNOON.

SDZ026-030-031-072-073-021800-
/O.EXT.KUNR.HW.W.0005.000000T0000Z-120402T2200Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER
259 AM MDT MON APR 2 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON. 

* VERY WINDY CONDITIONS WILL CONTINUE OVERNIGHT AND DIMINISH MONDAY
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING. IF YOU ARE DRIVING...BE PREPARED FOR
SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE
CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS
THE ROAD.

&&

$$

SDZ001-002-012>014-025-027-032-041-042-074-021800-
/O.EXT.KUNR.WI.Y.0019.000000T0000Z-120402T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS...
PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA
259 AM MDT MON APR 2 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON.

* WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...DIMINISHING MONDAY
  AFTERNOON.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-021800-
/O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
259 AM MDT MON APR 2 2012 /359 AM CDT MON APR 2 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

* WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY 
  EVENING. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
750 
WWUS73 KUNR 021449
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
849 AM MDT MON APR 2 2012

...VERY WINDY CONDITIONS WILL CONTINUE...

.A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE NORTHERN
PLAINS TODAY...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA
THROUGH THIS AFTERNOON.

SDZ026-030-031-072-073-022200-
/O.CON.KUNR.HW.W.0005.000000T0000Z-120402T2200Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER
849 AM MDT MON APR 2 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON. 

* VERY WINDY CONDITIONS WILL CONTINUE TODAY...WITH WINDS BEGINNING
  TO DIMINISH LATE IN THE AFTERNOON. 

* NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING. IF YOU ARE DRIVING...BE PREPARED FOR
SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE
CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS
THE ROAD.

&&

$$

SDZ001-002-012>014-025-027-032-041-042-074-022200-
/O.CON.KUNR.WI.Y.0019.000000T0000Z-120402T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS...
PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA
849 AM MDT MON APR 2 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* WINDS WILL REMAIN GUSTY INTO THE AFTERNOON HOURS...GRADUALLY
  DIMINISHING LATE IN THE DAY.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-022300-
/O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
849 AM MDT MON APR 2 2012 /949 AM CDT MON APR 2 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

* WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON HOURS...GRADUALLY
  DIMINISHING EARLY THIS EVENING.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
644 
WWUS73 KUNR 022059
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
259 PM MDT MON APR 2 2012

.GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
AFTERNOON...THEN DECREASE EARLY THIS EVENING.

SDZ026-030-031-072-073-030000-
/O.CAN.KUNR.HW.W.0005.000000T0000Z-120402T2200Z/
/O.EXA.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS...
UNION CENTER
259 PM MDT MON APR 2 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON...THEN
  DIMINISH EARLY THIS EVENING.

* NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH CAN BE EXPECTED LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012-025-027-041-074-022200-
/O.CAN.KUNR.WI.Y.0019.000000T0000Z-120402T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-
FALL RIVER-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...SPEARFISH...HOT SPRINGS...EDGEMONT...HERMOSA
259 PM MDT MON APR 2 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON HOURS.

$$

SDZ013-014-032-042-030000-
/O.EXT.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-SHANNON-
INCLUDING THE CITIES OF...FAITH...DUPREE...PHILIP...PINE RIDGE...
KYLE
259 PM MDT MON APR 2 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WINDS WILL REMAIN GUSTY LATE THIS AFTERNOON...THEN DIMINISH
  EARLY THIS EVENING.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN
  BE EXPECTED LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ043-044-046-047-049-030000-
/O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER...
MISSION...WINNER
259 PM MDT MON APR 2 2012 /359 PM CDT MON APR 2 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. 

* WINDS WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON...THEN
  GRADUALLY DIMINISH THIS EVENING.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED LATE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
796 
WWUS73 KUNR 030009
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
609 PM MDT MON APR 2 2012

SDZ013-014-026-030>032-042>044-046-047-049-072-073-030115-
/O.EXP.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/
NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-
TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...FAITH...DUPREE...RAPID CITY...FOLSOM...
WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN...
WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER
609 PM MDT MON APR 2 2012 /709 PM CDT MON APR 2 2012/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:38 AM MDT, 44 minutes earlier.

Area forecast discussion, Apr 1, 3:38 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
338 AM MDT SUN APR 1 2012

.DISCUSSION...UPPER LEVEL ANALYSIS HAS RIDGE AXIS ACROSS THE
PLAINS WITH HIGH AMPLITUDE TROF ENTERING THE WEST COAST. SKIES ARE
MOSTLY CLEAR ACROSS THE FORECAST AREA WITH SOME THUNDERSTORMS
NOTED ACROSS WESTERN MONTANA. 09Z SURFACE ANALYSIS HAS LEE TROF
DEVELOPING ACROSS CENTRAL MONTANA WITH LOW CENTER IN SE MONTANA.
SURFACE FLOW ACROSS THE FORECAST AREA IS MAINLY SOUTHERLY WITH
TEMPERATURES VERY MILD...WARMER THAN AVERAGE HIGH TEMPERATURES FOR
THIS TIME OF THE YEAR.

FOR TODAY...UPPER LEVEL TROF CURRENTLY OVER THE WESTERN CONUS WILL
CROSS THE GREAT BASIN AREA TODAY. AT THE SURFACE...LEE TROF WILL
ADVANCE INTO THE PLAINS. A VERY WELL MIXED ATMOSPHERE WILL RESULT
IN WINDY/DRY/AND VERY WARM CONDITIONS DURING THE DAY. MANY
LOCATIONS ACROSS THE SOUTH DAKOTA PLAINS WILL SEE HIGHS IN THE 80S
WITH A FEW 90 DEGREE TEMPS POSSIBLE. LATE THIS AFTERNOON...A VERY
STRONG COLD FRONT WILL ENTER OUR WESTERN ZONES AND SWEEP THROUGH
THE ENTIRE CWFA BY LATE TONIGHT. VERY GUSTY NORTHERLY WINDS ARE
EXPECTED WITH STRONG CAA AND 9-12MB/3HR PRES RISES BEHIND THE COLD
FRONT...PRODUCING 30 TO 40 MPH WINDS. WILL ISSUE WIND ADVISORY FOR
TONIGHT AND MONDAY FOR THESE STRONG WINDS. WELL DEFINED 850-700MB
BAND OF FRONTOGENESIS WILL PRODUCE SOME PRECIPITATION...ESPECIALLY
ACROSS NORTHEASTERN WYOMING AND THE BLACK HILLS. SNOW IS EXPECTED
ACROSS PARTS OF NORTHEAST WYOMING AND IN THE HIGHER ELEVATIONS OF
THE BLACK HILLS ALTHOUGH LIMITED MOISTURE WILL RESULT IN ONLY
LIGHT ACCUMULATIONS.

MONDAY...WINDY CONDITIONS WILL CONTINUE WITH 25-40KT 850MB WINDS
AND STEEP LOW LEVEL LAPSE RATES. A FEW LINGERING RAIN AND SNOW
SHOWERS ARE POSSIBLE ACROSS THE SOUTH DAKOTA PLAINS...WITH HIGH
TEMPS MAINLY IN THE 50S. SKIES WILL CLEAR OUT LATE IN THE DAY AND
INTO MONDAY NIGHT AS HIGH PRESSURE MOVES BACK INTO THE AREA. LOW
TEMPERATURES WILL DROP BELOW FREEZING IN MOST LOCATIONS.

TUESDAY...UPPER RIDGE WILL REBUILD ACROSS THE AREA. AFTER A CHILLY
START...TEMPERATURES WILL WARM BACK INTO THE 50S AND 60S UNDER
MOSTLY SUNNY SKIES.

EXTENDED...AN UPPER LEVEL RIDGE WILL BRING WARM AND DRY WEATHER TO
THE AREA FOR WEDNESDAY AND THURSDAY. AN UPPER LEVEL TROUGH WILL MOVE
ACROSS THE ROCKIES INTO THE PLAINS STATE FOR THURSDAY NIGHT THROUGH
FRIDAY NIGHT...BRINGING CHANCES OF PRECIPITATION. THERE IS SOME
DISAGREEMENT WITH STRENGTH OF THIS SYSTEM. UNSEASONABLY WARM WEATHER
WILL SLOWLY RETURN NEXT WEEKEND.

&&

.AVIATION...12Z TAFS
VFR CONDITIONS ARE EXPECTED TODAY. A SHARP COLD FRONT WILL SLICE
THROUGH THE AREA LATE THIS AFTERNOON/EVENING. AHEAD OF THE FRONT
GUSTY SOUTH TO WEST WINDS ARE EXPECTED. BEHIND THE FRONT...GUSTY
NORTHWEST WINDS ARE EXPECTED. -SHRA ARE POSSIBLE BEHIND THE COLD
FRONT TONIGHT.

&&

.FIRE WEATHER...UNSEASONABLY WARM AND DRY WEATHER WILL CONTINUE
TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS
TEMPERATURES CLIMB INTO THE MID 70S TO UPPER 80S AHEAD OF AN
APPROACHING COLD FRONT...WHILE MINIMUM RELATIVE HUMIDITY VALUES
DROP INTO THE SINGLE DIGITS AND TEENS. BREEZY SOUTHERLY TO
WESTERLY WINDS WILL SHIFT NORTHWEST AND INCREASE AS THE FRONT
PASSES THROUGH LATE THIS AFTERNOON AND TONIGHT. WILL EXTEND THE
CURRENT RED FLAG WARNING TO MIDNIGHT TO ACCOUNT FOR THE COLD FRONT
PASSAGE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF
NORTHEAST WYOMING THIS AFTERNOON...SPREADING INTO WESTERN SOUTH
DAKOTA IN THE EVENING. DRY LIGHTNING WILL BE POSSIBLE WITH THESE
STORMS. COOLER CONDITIONS ARE EXPECTED ON MONDAY BEHIND THE
FRONT...WITH TEMPERATURES IN THE MID 40S TO LOWER 60S...THOUGH
RELATIVE HUMIDITY VALUES WILL BE LOW WITH GUSTY NORTHWESTERLY
WINDS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 10 AM THIS MORNING TO MIDNIGHT FOR
     BADLANDS AREA-CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK
     HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH
     DAKOTA-SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.

     WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 PM MDT
     /7 PM CDT/ MONDAY FOR BENNETT-JACKSON-MELLETTE-TODD-TRIPP.

     WIND ADVISORY FROM 9 PM THIS EVENING TO NOON MDT MONDAY FOR
     BUTTE-CUSTER CO PLAINS-FALL RIVER-HAAKON-HARDING-HERMOSA
     FOOT HILLS-NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-
     PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN
     FOOT HILLS-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT
     HILLS-ZIEBACH.

WY...RED FLAG WARNING FROM 10 AM THIS MORNING TO MIDNIGHT FOR
     LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN
     CAMPBELL-SOUTHERN CAMPBELL-WYOMING BLACK HILLS.

&&

SHORT TERM...15
LONG TERM....HELGESON
AVIATION...HELGESON
Hazardous weather outlook, Mar 31, 9:20 PM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RAPID CITY SD
920 PM MDT SAT MAR 31 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-020330-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
920 PM MDT SAT MAR 31 2012 /1020 PM CDT SAT MAR 31 2012/

...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WESTERLY WINDS AND RELATIVE HUMIDITIES DROPPING TO 15 PERCENT
OR LOWER WILL DEVELOP ACROSS THE AREA ON SUNDAY. THEN...A COLD
FRONT WILL CROSS THE REGION LATE SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT WITH NORTHWEST WINDS GUSTING TO AROUND 45 MPH. THIS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST WYOMING AND
WESTERN SOUTH DAKOTA.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST WYOMING SUNDAY
AFTERNOON...SPREADING INTO WESTERN SOUTH DAKOTA SUNDAY EVENING.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JC

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:34 PM MDTHigh Wind WarningUNRCuster, Meade, Pennington24 hr

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.